Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 2:34 PM CDT for Green County, Taylor County, Kentucky. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 4, 2001, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Green County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:00 PM CDT | Hail 0.75 | Saloma, KY | |
| Jun 4, 3:00 PM CDT | Thunderstorm Wind 60 E | Saloma, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 041934
SVRSDF
KYC087-217-042015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY
NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 415 PM EDT(315 PM CDT)
* AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CREAL...OR ABOUT 49 MILES NORTHEAST OF
BOWLING GREEN...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALLENDALE AROUND 240 PM CDT
HOBSON...SALOMA AROUND 400 PM EDT
CAMPBELLSVILLE AROUND 405 PM EDT
ELK HORN AROUND 410 PM EDT
MANNSVILLE AROUND 415 PM EDT
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.
LAT...LON 3743 8572 3730 8574 3731 8523 3738 8515
3747 8538
VLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 4, 2:15 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT MON JUN 4 2001 DISCUSSION WILL BE SHORTENED DUE TO SVR WX. WARM FRONT WILL MOVE NORTH SLOWLY. WITH THIS FRONT IN THE VCNTY AND WARM AND UNSTABLE AIR TO THE SOUTH...TSRA MAY FORM AT ABOUT ANY TIME TONIGHT INTO TUESDAY NIGHT. COLD FRONT FINALLY MOVES IN ON WED BRINGING HIER POPS. NO MODEL QPF TAKEN LITERALLY...WILL USE BLEND WITH STRESS ON ETA. FWC/MAV CLOSE AND WILL FOLLOW. IN BRIEF: LIKELY POPS TONIGHT S DUE TO CURRENT CONVECTION WITH 40-50 POPS ELSEWHERE. WILL USE SCTD WORDING AND 40-50 POPS TUESDAY. 30-40 POPS TUE NIGHT AND LIKELY POPS WED ALL FORECAST AREA. CHC POPS WED NIGHT. '.SDF...NONE. CS
In the hours before
Special weather statement, Jun 4, 10:30 AM CDT, 4 hours 4 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT MON JUN 4 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON. A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR. SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTE4RNOON.
Local storm report, Jun 4, 1:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
0225 PM HARTFORD KY WIND DAMAGE
06/04/01 OHIO TWO TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 4, 1:52 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
252 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM CANEYVILLE KY WIND DAMAGE
06/04/01 GRAYSON TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jun 4, 2:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM SONORA KY 70 MPH TSTM GUST
06/04/01 HARDIN POWER LINES DOWN.
DIME-SIZED HAIL.
0331 PM BONNIEVILLE KY .75 INCH HAIL
06/04/01 HART REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 AM CDT | Flash Flood Warning | LMK | Green, Hart | 2 hr |
| Jun 4, 7:25 AM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 2 hr |
| Jun 4, 1:13 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 47 min |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 24 min |
| Jun 4, 1:49 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 26 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 32 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Jun 4, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 16 min |
| Jun 4, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 4, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 37 min |
| Jun 4, 2:38 PM CDT | Tornado Warning | LMK | Edmonson | 22 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 40 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 48 min |
| Jun 4, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 9 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.